14 doctors weighed in:

I bruise frequently. Is this a sign of a vitamin deficiency?

14 doctors weighed in
Dr. Colin Kerr
Family Medicine
12 doctors agree

In brief: Easy bruising

The most common causes of easy bruising are: (1) taking Aspirin or similar anti-inflammatory medication (including steroids); having a platelet defect (which is what Aspirin causes) but there are other diseases that can do this; taking a blood thinner (eg, warfarin).
Among the vitamin deficiency causes, inadequate vitamin c intake is the one most often associated with bruising and bleeding (gums).

In brief: Easy bruising

The most common causes of easy bruising are: (1) taking Aspirin or similar anti-inflammatory medication (including steroids); having a platelet defect (which is what Aspirin causes) but there are other diseases that can do this; taking a blood thinner (eg, warfarin).
Among the vitamin deficiency causes, inadequate vitamin c intake is the one most often associated with bruising and bleeding (gums).
Dr. Colin Kerr
Dr. Colin Kerr
Thank
1 comment
Dr. Allyson Pizzo-Berkey
Certainly the age of the patient and the location of bruising would be imperative to come to correct diagnosis. Kind greetings to Dr.Westfried for his (as always) thorough interpretation and wise teaching.
Dr. Steven Charlap
Holistic Medicine

In brief: Maybe

Or it may be a sign of low platelets or another clotting problem. See your physician for a proper evaluation.

In brief: Maybe

Or it may be a sign of low platelets or another clotting problem. See your physician for a proper evaluation.
Dr. Steven Charlap
Dr. Steven Charlap
Thank
Get help from a real doctor now
Dr. Christopher Crosby
Board Certified, Dermatology
12 years in practice
93K people helped
Continue
108,000 doctors available
Read more answers from doctors